Cookies?
Library Header Image
LSE Research Online LSE Library Services

Dynamic mean-variance asset allocation

Basak, Suleyman and Chabakauri, Georgy (2010) Dynamic mean-variance asset allocation. Review of Financial Studies, 23 (8). pp. 2970-3016. ISSN 0893-9454

Full text not available from this repository.

Abstract

We solve the dynamic mean-variance portfolio problem and derive its time-consistent solution using dynamic programming. Previous literature, in contrast, only determines either myopic or precommitment (committing to follow the initially optimal policy) solutions. We provide a fully analytical simple characterization of the dynamically optimal mean-variance portfolios within a general incomplete-market economy. We also identify a probability measure that incorporates intertemporal hedging demands and facilitates tractability. We illustrate this by easily computing portfolios explicitly under various stochastic investment opportunities. A calibration exercise shows that the mean variance hedging demands are economically significant.

Item Type: Article
Official URL: http://rfs.oxfordjournals.org/
Additional Information: © 2010 Oxford University Press
Subjects: H Social Sciences > HG Finance
H Social Sciences > HB Economic Theory
Sets: Collections > Economists Online
Identification Number: 10.1093/rfs/hhq028
Date Deposited: 27 Aug 2010 10:38
Last Modified: 04 May 2017 09:35
URI: http://eprints.lse.ac.uk/id/eprint/28981

Actions (login required)

View Item View Item